0
RESEARCH PAPERS: Vibration and Sound

Autoparametric Vibration of Coupled Beams Under Random Support Motion

[+] Author and Article Information
R. A. Ibrahim, H. Heo

Texas Tech University, Department of Mechanical Engineering, Lubbock, TX 79409

J. Vib., Acoust., Stress, and Reliab 108(4), 421-426 (Oct 01, 1986) (6 pages) doi:10.1115/1.3269365 History: Received January 01, 1985; Online November 23, 2009

Abstract

The dynamic response of a two degree-of-freedom system with autoparametric coupling to a wide band random excitation is investigated. The analytical modeling includes quadratic nonlinearity, and a general first-order differential equation of the moments of any order is derived. It is found that the moment equations form an infinite hierarchy set which is closed via two different closure methods. These are the Gaussian closure and the non-Gaussian closure schemes. The Gaussian closure solution shows that the system does not reach a stationary response while the non-Gaussian closure solution gives a complete stationary steady-state response. In both cases, the response is obtained in the neighborhood of the autoparametric internal resonance condition for various system parameters.

Copyright © 1986 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In